Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

May 30, 20128 counties in Georgia

NWS Atlanta, GA issued this special weather statement at May 30, 2012, 12:02 AM EDT for 8 counties in Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2012, 12:02 AM EDT (04:02 UTC)
Expired
May 30, 2012, 12:30 AM EDT
In force
28 min
Issued by
NWS Atlanta, GA

Counties Cherokee County, GA, Cobb County, GA, Dawson County, GA, Forsyth County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 127 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 12:08 AM EDTHAIL 0.75Canton, GAEMERGENCY MANAGER REPORTED DIME SIZED HAIL IN THE EAST CANTON AEA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WWUS82 KFFC 300402
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 AM EDT WED MAY 30 2012

GAZ006>009-013>016-021-022-032-033-300430-
1202 AM EDT WED MAY 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHITE...UNION...TOWNS...PICKENS...LUMPKIN...CHEROKEE...COBB...
DAWSON...FANNIN...FORSYTH...GILMER AND FULTON COUNTIES UNTIL 1230 AM
EDT...

AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BLAIRSVILLE TO SUCHES...JASPER...
DAWSONVILLE...CANTON AND ACWORTH...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITE...UNION...TOWNS...PICKENS...LUMPKIN...CHEROKEE...COBB...
DAWSON...FANNIN...FORSYTH...GILMER AND FULTON COUNTIES THROUGH 1230
AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MARION...
ACWORTH...CAMP MERRILL...NIMBLEWILL...FAUSETT LAKE...AMICALOLA FALLS
STATE PARK...THE LEN FOOTE HIKE INN...WOODSTOCK...LEBANON...HOLLY
SPRINGS...BUFFINGTON...CANTON...BALL GROUND...REAVIS MOUNTAIN AND
KELLOGG CREEK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3500 8360 3480 8367 3476 8363 3465 8366
      3454 8362 3450 8367 3451 8384 3442 8398
      3434 8400 3428 8393 3415 8409 3405 8410
      3399 8420 3397 8435 3390 8436 3397 8474
      3408 8474 3408 8466 3471 8432 3499 8403
TIME...MOT...LOC 0401Z 281DEG 17KT 3498 8394 3469 8399
          3439 8429 3414 8447 3397 8468

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 29, 9:50 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 29, 9:50 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 PM EDT TUE MAY 29 2012

.UPDATE...
I HAVE ISSUED A QUICK UPDATE TO RAISE POPS OVER NORTHWEST COUNTIES
AS LINE OF STORMS MOVE OUT OF TENNESSEE...AND LOWERED POPS
SOUTHEAST AS BERYL CONTINUES TO PULL TO THE NORTHEAST. NO OTHER
MAJOR CHANGES MADE AT THIS TIME.

49
&&

.PREV DISCUSSION... /ISSUED 807 PM EDT TUE MAY 29 2012/

PREV DISCUSSION... /ISSUED 340 PM EDT TUE MAY 29 2012/

.CONTINUED LOCALLY HEAVY RAINFALL IN BANDS FROM REMNANTS OF BERYL...

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

CENTER OF THE REMNANTS OF BERYL HAS NOW ENTERED THE FORECAST AREA
MOVING FROM TELFAIR COUNTY INTO WHEELER. EASTERN SIDE OF THE STORM
HAS DEFINITELY BEEN THE WETTEST IN THE THIS STORMS HISTORY AND
TODAY IS NO DIFFERENT WITH FEEDER BANDS OFF THE ATLANTIC COAST
PROVIDING THE MOST CONSISTENT HEAVY RAINFALL. SHOULD SEE ACTIVITY
LOCALLY ENHANCE THROUGH THE AFTERNOON BUT INSTABILITY WILL REMAIN
MARGINAL DUE TO ENHANCED CLOUD COVER. STILL THINKING THE EASTERN
TIER OF THE FORECAST AREA COULD SEE 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS WHERE CONVECTIVE BANDS SET UP THROUGH THIS EVENING.

SHEAR IS IMPRESSIVE IN THE LOW LEVELS WITH 30 TO 40 KNOTS AT
925MB...AGAIN OVER THE EASTERN SECTIONS. HAVE JUST NOT HAD THE
INSTABILITY TO TAKE ADVANTAGE OF SHEAR PROFILE THUS FAR BUT WILL
NEED TO MONITOR CELLS CLOSELY FOR POTENTIAL FOR ROTATION IN CELLS
OR ISOLATED STRONG GUSTS.

SEPARATE ARE OVER MISSISSIPPI THIS MORNING DISSIPATED FOR THE
MOST PART AS IT MOVED INTO PORTIONS OF ALABAMA. HRRR STILL KEYING
IN ON NW GEORGIA FOR POSSIBLE LATE TSRA DEVELOPMENT AND HAVE KEPT
LOW END CHANCE POPS IN THERE THROUGH THIS EVENING.

ON THE BACK SIDE OF BERYL...SIGNIFICANTLY DRIER AIR TO WORK ITS
WAY IN WITH SOUNDINGS SHOWING A PROFILE BARELY SUPPORTIVE OF CU
FORMATION IN THE AFTERNOON FROM ATL NORTHWARD. SLIGHTLY BETTER
MOISTURE OVER THE SOUTHERN TIER AND EMBEDDED SHORTWAVE DURING THE
AFTERNOON SHOULD ALLOW FOR LOW END SCT THUNDERSTORM ACTIVITY.

DEESE

LONG TERM /THURSDAY THROUGH TUESDAY/...
TD BERYL PULLS OUT OF THE AREA WEDNESDAY AS A FRONTAL SYSTEM SWEEPS
THROUGH THE STATE. UPPER LEVEL WESTERLY FLOW KEEPS RESIDUAL MOISTURE
OVER THE AREA THROUGH THURSDAY AHEAD OF ANOTHER FRONTAL SYSTEM
MOVING INTO THE STATE FRIDAY. WILL CONTINUE WITH SLIGHT/CHANCE POPS
THROUGH THE END OF THE WEEK. RAIN CHANCES SIGNIFICANTLY INCREASE FOR
THURSDAY AND FRIDAY AS MODELS SHOWING AN UPPER LOW AND ASSOCIATED
FRONTAL BOUNDARY PUSHING EAST OF THE PLAINS ON THURSDAY AND DRAGGING
A COLD FRONT ACROSS THE FORECAST AREA FRIDAY/FRIDAY NIGHT. EXPECT
THE GREATEST THUNDERSTORM THREAT TO BE DURING THE DAY FRIDAY...WITH
2000-2500 CAPE...40KT LOW LEVEL JET AND MODERATE DIFFLUENT FLOW
ALOFT. TOTAL RAINFALL AMOUNTS FOR THURSDAY AND FRIDAY WILL LIKELY BE
AND INCH OR LESS. ONCE THIS FRONT MOVES THROUGH...HIGH PRESSURE
BUILDS IN AND CLEAR TO PARTLY CLOUDY SKIES PREVAIL FOR THE WEEKEND
AND INTO EARLY NEXT WEEK.

01

AVIATION...
00Z UPDATE...
BERYL PUSHING NORTHEAST WITH OUTER BANDS OF PRECIP ASSOCIATED WITH
IT AFFECTING MAINLY SOUTHEAST COUNTIES. LINE OF SHOWERS/THUNDERSTORMS
MOVING ACROSS NORTHWEST GEORGIA APPEARS TO WEAKENING SOME BUT MAY
SEE A SHOWER OR THUNDERSTORM APPROACH NORTHERN TAF SITES BUT NOT
READY TO PUT IN TAFS AT THIS POINT...BUT WILL NEED TO KEEP A CLOSE
EYE. ALSO WATCHING SECOND LINE PUSHING ACROSS TENNESSEE...WHICH
HRRR SHOWS SOME OF THIS MAKING IT CLOSE TO ATLANTA. OTHERWISE...EXPECT
VFR CONDITIONS TO DOMINATE TAF SITES THROUGH THE EVENING...BUT MAY
SEE SCT-BKN MVFR CLDS AFFECT MAINLY NORTHERN TAF SITES AFTER
MIDNIGHT. VSBYS GENERALLY UNRESTRICTED...BUT BRIEFLY LOWERING INTO
THE MVFR RANGE AT MCN AND AHN 09-13Z TIME FRAME. MODELS SHOWING
DRIER CONDITIONS OVER THE AREA WEDNESDAY...BUT FEW CU AROUND 5
THSD FT POSSIBLE. NORTHEAST WINDS 4 TO 8 KTS CONTINUING THROUGH
THE EVENING...SHIFTING TO THE N-NW MOST SITES BY 09Z.

49

//ATL
CONFIDENCE...00Z UPDATE...
MEDIUM ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  91  61  93 /  40  20  10  30
ATLANTA         68  90  66  90 /  20  20  10  30
BLAIRSVILLE     60  85  57  84 /  60  10   5  40
CARTERSVILLE    63  92  58  91 /  50  10   5  50
COLUMBUS        69  93  68  92 /  20  30  20  30
GAINESVILLE     65  91  64  90 /  30  20   5  40
MACON           67  92  62  94 /  40  30  20  30
ROME            66  93  58  91 /  60  10   5  50
PEACHTREE CITY  64  90  60  90 /  20  20  10  30
VIDALIA         70  90  69  94 /  60  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 29, 9:50 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 PM EDT TUE MAY 29 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-310200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
950 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHERN
GEORGIA TONIGHT.

.SYNOPSIS...
DISTURBANCES MOVE INTO NORTHWEST GEORGIA FROM TENNESSEE...AS
TROPICAL DEPRESSION BERYL MOVES INTO SOUTH CAROLINA.

.PRIMARY HAZARDS...
LARGE HAIL...STRONG WINDS...AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING
ARE THE PRIMARY HAZARDS WITH ISOLATED STRONG TO SEVERE
THUNDERSTORMS TONIGHT.

.DISCUSSION...
PLENTY OF AVAILABLE MOISTURE AND INSTABILITY...WITH MUCAPE VALUES
NEARING 2500 IN NORTHWEST GEORGIA THIS EVENING...CREATE A CHANCE
FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS...MAINLY OVER NORTHERN
GEORGIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY... WITH A
MORE SIGNIFICANT CHANCE OF THUNDERSTORMS FOR THURSDAY THROUGH
FRIDAY NIGHT AS A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED
FRONTAL BOUNDARIES INFLUENCE THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

RAG/JM

In the hours before

Local storm report, May 29, 11:19 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1119 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     TSTM WND DMG     ROME                    34.26N 85.18W
05/29/2012                   FLOYD              GA   911 CALL CENTER

            FLOYD COUNTY 911 RELAYED REPORTS OF 2 DOWNED TREES IN THE
            ROME AREA. RADAR ESTIMATED TIME AROUND 2244 EDT.

&&

RGARCIA
Special weather statement, May 29, 11:19 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1119 PM EDT TUE MAY 29 2012

GAZ006>008-012>014-021-300400-
1119 PM EDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN UNION...PICKENS...CHEROKEE...DAWSON...FANNIN...GILMER AND GORDON
COUNTIES UNTIL MIDNIGHT EDT...

AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM LOVING TO SONORAVILLE...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS
UNION...PICKENS...CHEROKEE...DAWSON...FANNIN...GILMER AND GORDON
COUNTIES THROUGH MIDNIGHT EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SONORAVILLE...RANGER...EAST ELLIJAY...ELLIJAY...TAILS
CREEK...ROUNDTOP...CHERRY LOG...MOUNTAINTOWN...MINERAL BLUFF...BLUE
RIDGE...EPWORTH...HIGDON...COLWELL...JONES MILL AND TALONA. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3492 8391 3490 8381 3473 8383 3474 8394
      3464 8404 3466 8412 3464 8416 3433 8426
      3419 8426 3417 8435 3407 8442 3408 8466
      3441 8465 3440 8498 3458 8465 3474 8465
      3482 8459 3499 8462 3499 8394
TIME...MOT...LOC 0319Z 300DEG 20KT 3497 8421 3459 8451
          3439 8481
Local storm report, May 29, 11:47 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1147 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     COOSA                   34.26N 85.33W
05/29/2012                   FLOYD              GA   EMERGENCY MNGR

            FLOYD COUNTY EMERGENCY MANAGEMENT REPORTS SEVERAL DOWNED
            TREES MAINLY IN THE WHEELING DRIVE AREA IN COOSA. RADAR
            ESTIMATED TIME OF 2235 EDT.

&&

RGARCIA
Special weather statement, May 29, 11:50 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 PM EDT TUE MAY 29 2012

GAZ031-032-041>043-300430-
1150 PM EDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN PAULDING...CARROLL...COBB...DOUGLAS AND HARALSON COUNTIES UNTIL
1230 AM EDT...

AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND DALLAS TO NORTHWEST OF BOWDON...
MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PAULDING...CARROLL...COBB...DOUGLAS AND HARALSON COUNTIES
THROUGH 1230 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE YORKVILLE...BUCHANAN...TALLAPOOSA...DRAKETOWN...UNION...
DALLAS...BREMEN...WACO...NEW HOPE...BOWDON JUNCTION...TEMPLE...MOUNT
ZION...NEW GEORGIA...LOST MOUNTAIN PARK AND LAKE VAL-DO-MAR. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3390 8505 3395 8502 3396 8497 3401 8495
      3392 8445 3384 8447 3375 8459 3366 8466
      3360 8480 3355 8483 3352 8482 3344 8492
      3346 8498 3343 8502 3342 8514 3344 8530
      3374 8536
TIME...MOT...LOC 0349Z 307DEG 22KT 3397 8486 3383 8500
          3361 8539
Local storm report, May 29, 11:55 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     CARTERSVILLE            34.17N 84.80W
05/29/2012                   BARTOW             GA   911 CALL CENTER

            BARTOW COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED
            TREES...ALONG WITH POSSIBLE ROOF DAMAGE TO A STRUCTURE IN
            CARTERSVILLE ON EAST CHURCH STREET.

&&

RGARCIA
Special weather statement, May 30, 12:02 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 AM EDT WED MAY 30 2012

GAZ006>009-013>016-021-022-032-033-300430-
1202 AM EDT WED MAY 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHITE...UNION...TOWNS...PICKENS...LUMPKIN...CHEROKEE...COBB...
DAWSON...FANNIN...FORSYTH...GILMER AND FULTON COUNTIES UNTIL 1230 AM
EDT...

AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BLAIRSVILLE TO SUCHES...JASPER...
DAWSONVILLE...CANTON AND ACWORTH...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITE...UNION...TOWNS...PICKENS...LUMPKIN...CHEROKEE...COBB...
DAWSON...FANNIN...FORSYTH...GILMER AND FULTON COUNTIES THROUGH 1230
AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MARION...
ACWORTH...CAMP MERRILL...NIMBLEWILL...FAUSETT LAKE...AMICALOLA FALLS
STATE PARK...THE LEN FOOTE HIKE INN...WOODSTOCK...LEBANON...HOLLY
SPRINGS...BUFFINGTON...CANTON...BALL GROUND...REAVIS MOUNTAIN AND
KELLOGG CREEK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3500 8360 3480 8367 3476 8363 3465 8366
      3454 8362 3450 8367 3451 8384 3442 8398
      3434 8400 3428 8393 3415 8409 3405 8410
      3399 8420 3397 8435 3390 8436 3397 8474
      3408 8474 3408 8466 3471 8432 3499 8403
TIME...MOT...LOC 0401Z 281DEG 17KT 3498 8394 3469 8399
          3439 8429 3414 8447 3397 8468

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 9:03 PM EDTSpecial Weather StatementFFCCatoosa, Dade42 min
May 29, 9:23 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker37 min
May 29, 9:58 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Gordon, Murray, Walker, Whitfield62 min
May 29, 10:06 PM EDTSevere Thunderstorm WarningFFCChattooga24 min
May 29, 10:22 PM EDTSevere Thunderstorm WarningFFCFloyd23 min
May 29, 10:43 PM EDTSpecial Weather StatementFFCChattooga, Fannin, Floyd, Gilmer, Gordon, Murray and 3 more47 min
May 29, 10:59 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd31 min
May 29, 11:19 PM EDTSpecial Weather StatementFFCCherokee, Fannin, Gilmer, Pickens, Union41 min
May 29, 11:29 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding46 min
May 29, 11:50 PM EDTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Haralson, Paulding40 min
May 30, 12:20 AM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Forsyth, Fulton and 3 more40 min
May 30, 12:58 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Heard, Meriwether, Pike and 2 more62 min
May 30, 1:47 AM EDTSpecial Weather StatementFFCHarris, Lamar, Monroe, Muscogee, Talbot, Upson58 min
May 30, 2:17 AM EDTSpecial Weather StatementFFCChattahoochee, Crawford, Macon, Marion, Muscogee, Peach and 5 more43 min
May 30, 6:42 PM EDTSpecial Weather StatementFFCTwiggs33 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.